MAUDE Adverse Event Report: CIRCADIANCE, LLC SMART MONITOR 2PS; INFANT APNEA MONITOR

CIRCADIANCE, LLC SMART MONITOR 2PS; INFANT APNEA MONITOR
Model Number 1014557
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon reviewing the nurse call jack it is obvious that the jack was physically damaged.The only plausible explanation for the level of damage see on the jack would be for the unit to have suffered an impact, such as being dropped, with the nurse call wye cable connected to the nurse call jack.This complainant had returned another batch of monitors in (b)(6) 2018 for the same issue.I spoke with the complainant on (b)(6) 2018 during investigation of the previous complaints and she could not provide any specific information regarding the damaged nurse call jack.She only indicated that nursing would send the unit to the biomedical department noting that the alarm port was not working.The exact mechanism that nursing used to determine that the port was not functional was not able to be ascertained.We are unsure if the damage was noticed when the unit was dropped or at some point in time after the damage had occurred.This complainant had previously indicated that they had accumulated a number of monitors over time where the nurse call jack had been damaged and had just recently decided to start having the devices repaired and that is the reason for receiving the monitors in batches.This is not indicative of a group of simultaneous failures.Circadiance advised the customer at the time of the (b)(6) complaints that they should investigate how these monitors are being handled in the hospital as this type of failure is unusual and their facility had experienced a disproportionately large incidence of this type of physical damage.This failure of the nurse call jack does not compromise the ability of the monitor to monitor and detect alarm conditions.The primary alarm system in the monitor remained functional.The professional user manual clearly indicates that the nurse call feature is provided for convenience and should not be relied upon as the primary alarm system.
 
Event or Problem Description
On april 6, 2018 (b)(6) returned a smart monitor 2ps infant apnea monitor model number 1014557 with the complaint that the remote alarm port does not work.The circadiance service technician confirmed the complaint and documented that the nurse call jack is damaged.If the unit was used with the damaged nurse call jack, the monitor may not transmit an alarm to the hospital nurse call system.

Brand Name
SMART MONITOR 2PS
Common Device Name
INFANT APNEA MONITOR
Manufacturer (Section D)
CIRCADIANCE, LLC
1300 rodi rd
turtle creek PA 15145
MDR Report Key7488744
Report Number3006182632-2018-00019
Device Sequence Number2156457
Product Code NPF
UDI-Device IdentifierB0361014557
UDI-PublicB0361014557
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K061256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Remedial Action Repair
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1014557
Device Catalogue Number1014557
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2018
Initial Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 MO